Alert archive / South Dakota / Red Flag Warnings in 2012
Red Flag Warning 21, NWS Aberdeen, SD
NWS Aberdeen, SD issued this red flag warning at Oct 10, 2012, 4:03 AM CDT. It took effect at Oct 10, 2012, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2012, 4:03 AM CDT (09:03 UTC)
- In effect from
- Oct 10, 2012, 12:00 PM CDT
- Expired
- Oct 10, 2012, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Aberdeen, SD
The text
As transmitted, in the capitals the NWS used until 2016.
922 WWUS83 KABR 100903 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 403 AM CDT WED OCT 10 2012 ...CRITICAL FIRE WEATHER CONDITIONS TODAY... .GUSTY SOUTHWEST WINDS WILL DEVELOP AHEAD OF A COLD FRONT THIS AFTERNOON. SUSTAINED WINDS WILL INCREASE TO AT LEAST 20 TO 25 MPH AND GUSTS WILL LIKELY EXCEED 30 MPH ACROSS MUCH OF THE AREA. WITH EXTREMELY DRY FINE FUELS AND RELATIVE HUMIDITY VALUES FORECAST TO DROP TO NEAR 20 PERCENT...EXPLOSIVE FIRE GROWTH POTENTIAL IS EXPECTED THROUGH THE AFTERNOON HOURS. SDZ268-269-271-272-101715- /O.NEW.KABR.FW.W.0021.121010T1700Z-121011T0100Z/ UPPER CHEYENNE-UPPER MISSOURI COTEAU-UPPER JAMES RIVER- PRAIRIE COTEAU- 403 AM CDT WED OCT 10 2012 /303 AM MDT WED OCT 10 2012/ ...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 268...269...271 AND 272... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 8 PM CDT /7 PM MDT/ THIS EVENING. * AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONES 268... 269...271 AND 272. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD VERY QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
2 follow-up statements
431 WWUS83 KABR 101654 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD ISSUED BY NATIONAL WEATHER SERVICE SIOUX FALLS SD 1154 AM CDT WED OCT 10 2012 ...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 268...269...271...AND 272... .GUSTY SOUTHWEST WINDS WILL DEVELOP AHEAD OF A COLD FRONT THIS AFTERNOON. SUSTAINED WINDS WILL INCREASE TO AT LEAST 15 TO 20 MPH AND GUSTS WILL LIKELY REACH 30 MPH ACROSS MUCH OF THE AREA. WITH EXTREMELY DRY FINE FUELS AND RELATIVE HUMIDITY VALUES FORECAST TO DROP TO 20 TO 25 PERCENT...EXPLOSIVE FIRE GROWTH POTENTIAL IS EXPECTED THROUGH THE AFTERNOON HOURS. SDZ268-269-271-272-110100- /O.CON.KABR.FW.W.0021.121010T1700Z-121011T0100Z/ UPPER CHEYENNE-UPPER MISSOURI COTEAU-UPPER JAMES RIVER- PRAIRIE COTEAU- 1154 AM CDT WED OCT 10 2012 /1054 AM MDT WED OCT 10 2012/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 268...269...271 AND 272... * AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONES 268... 269...271 AND 272. * WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS TO AROUND 30 MPH. * RELATIVE HUMIDITY...AFTERNOON HUMIDITY WILL DROP TO 19 TO 25 PERCENT IN MOST AREAS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD VERY QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
249 WWUS83 KABR 110112 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 812 PM CDT WED OCT 10 2012 ...RED FLAG WARNING EXPIRES... .TEMPERATURES HAVE COOLED...WINDS HAVE DECREASED AND THE RELATIVE HUMIDITY HAS INCREASED THIS EVENING. SDZ268-269-271-272-110215- /O.EXP.KABR.FW.W.0021.000000T0000Z-121011T0100Z/ UPPER CHEYENNE-UPPER MISSOURI COTEAU-UPPER JAMES RIVER- PRAIRIE COTEAU- 812 PM CDT WED OCT 10 2012 /712 PM MDT WED OCT 10 2012/ ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 268...269...271 AND 272... CONDITIONS HAVE IMPROVED THIS EVENING. THUS...THE RED FLAG WARNING WAS ALLOWED TO EXPIRE. $$ MOHR
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this red flag warning went out at Oct 10, 12:30 AM CDT, 3 hours 33 minutes earlier.
Area forecast discussion, Oct 10, 12:30 AM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 1230 AM CDT WED OCT 10 2012 .UPDATE... THE WESTERN PORTION OF THE CWA HAS PRETTY MUCH CLEARED OUT...WHILE THE EASTERN CWA REMAINS UNDER AN ABUNDANCE OF CLOUD COVER. STILL SOME CLOUDS APPROACHING FROM THE NORTHWEST AS WELL...SO WILL HAVE TO MONITOR FOR THE POSSIBILITY THAT THE EAST WILL NOT CLEAR OUT TONIGHT AS EXPECTED. FOR NOW...WILL STICK WITH THE LIKELIHOOD THAT THE EAST WILL CLEAR. NO CHANGES MADE TO WINDS OR TEMPERATURES AT THIS TIME. && .PREVIOUS DISCUSSION... .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT CLOUD COVER IS SCATTERING OUT ACROSS THE AREA WITH TEMPERATURES HOLDING IN THE 40S. BREEZY NORTHWEST WINDS WILL SLOWLY SUBSIDE THIS EVENING AS A SURFACE RIDGE BUILDS ACROSS THE AREA. WINDS WILL BE RATHER LIGHT OVERNIGHT WITH SKIES TRENDING MOSTLY CLEAR/PARTLY CLOUDY. THIS WILL ALLOW TEMPS TO FALL NICELY OVERNIGHT WITH LOWS BOTTOMING OUT IN THE 20S. CLOUD COVER FORECAST A BIT TRICKY OVERNIGHT AS THERE IS STILL A WEALTH OF CLOUD COVER TO THE NORTH THAT HAS TO ROTATE THROUGH. BUT WITH LOSS OF DAYTIME HEATING AND SHORTWAVE DEPARTURE LATER TONIGHT...SHOULD SEE A TREND TO MOSTLY CLEAR SKIES. AS THE SURFACE HIGH DEPARTS ON WEDNESDAY AND LOW PRESSURE APPROACHES FROM THE NORTHWEST...PRESSURE GRADIENT TIGHTENS AND BREEZY SOUTHWEST WINDS DEVELOP. AT THE SAME TIME...MILD AIR ALOFT WILL SPREAD NORTHEAST OVER THE AREA WITH THE WESTERN CWA SEEING 850 MB TEMPS IN THE LOWER TEENS. THE BREEZY SOUTHWEST WINDS WILL HELP MIX DOWN SOME OF THIS MILD AIR. WILL SEE SFC TEMPS IN THE 60S TO LOW 70S ACROSS THE CWA. WITH DRY AIR IN PLACE...WILL ALSO BE FLIRTING WITH RED FLAG CRITERIA. CURRENT FORECAST RH SHOWS READINGS IN THE LOW 20S ALONG AND WEST OF THE JAMES DURING PEAK HEATING WITH MARGINAL WIND GUSTS. SOMETHING FOR LATER SHIFTS TO KEEP AN EYE ON...WILL BE VERY HIGH FIRE DANGER NONETHELESS. WARM UP IS SHORT-LIVED AS ANOTHER COLD FRONT DROPS SOUTH THROUGH THE AREA WEDNESDAY NIGHT. BREEZY NORTH WINDS EXPECTED BEHIND THE FRONT WEDNESDAY NIGHT AS COLDER AIR ALOFT POURS SOUTH THROUGH THE AREA. 850 MB TEMPS CRASH TO BELOW ZERO ACROSS THE NORTHERN HALF OF SOUTH DAKOTA BY 12Z THURSDAY. HIGHS ON THURSDAY WILL BE SEVERAL DEGREES COOLER THAN WEDNESDAY. SURFACE HIGH WILL MOVE SOUTHEAST ACROSS THE DAKOTAS AND INTO MINNESOTA THURSDAY NIGHT. THE LIGHTEST WINDS AND COLDEST TEMPERATURES ARE EXPECTED ACROSS THE EASTERN CWA...WITH THE WESTERN CWA SEEING INCREASING SOUTHEAST WINDS AND RETURN FLOW ALREADY BY 12Z FRIDAY. .LONG TERM...FRIDAY THROUGH TUESDAY LONG TERM PERIOD REMAINS FAIRLY UNCHANGED FROM PREVIOUS FORECAST REASONING. PATTERN BEGINS RELATIVELY QUIET AS HIGH PRESSURE WILL BE SLIDING EAST OF OUR AREA ACROSS THE UPPER MS VALLEY AND SOUTHERN GREAT LAKES REGION. WAA PATTERN SETS UP ON FRIDAY ON SOUTHERLY FLOW AND SHOULD REBOUND TEMPS IN THE AFTN TO AT OR JUST BELOW NORMAL. DEPENDING ON HOW WIND SPEEDS AND RH VALUES SHAKE OUT DURING THE AFTERNOON...FIRE WX CONDITIONS COULD BE ELEVATED AT THAT TIME. STORM SYSTEM STILL ADVERTISED TO AFFECT THE AREA FOR THE BEGINNING OF THE WEEKEND. TIMING AND PLACEMENT ISSUES OF THE SYSTEM STARTING TO SHOW UP IN THE LONG TERM GUIDANCE...BUT NOT CONFIDENT ENOUGH TO DEVIATE FROM THE GOING FORECAST. STILL TIME TO WORK THOSE KINKS OUT BEFORE SATURDAY. AT ANY RATE...SYSTEM STILL LOOKS TO BRING A DECENT CHANCE OF RAIN TO PORTIONS OF OUR CWA...ESPECIALLY FOR CENTRAL AND EASTERN ZONES. ATMOSPHERE SHOWING SOME INSTABILITY ON SATURDAY TO CONTINUE CHANCES FOR SOME THUNDER FOR OUR SERN CWA ZONES. CLOUDS AND RAIN WILL KEEP READINGS ON SATURDAY AT OR JUST BELOW NORMAL. THE REMAINDER OF THE FORECAST PERIOD WILL FEATURE TEMPS AT OR JUST ABOVE NORMAL AS THE PATTERN SHIFTS BACK TO A MORE ZONAL FLOW EARLY NEXT WEEK. A COUPLE OF WEAK SYSTEMS MOVING THROUGH SUNDAY NIGHT THROUGH TUESDAY MAY PROVIDE A QUICK SHOT AT SOME SHOWERS FOR PORTIONS OF THE CWA. && .AVIATION... 06Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS VFR CONDITIONS WILL PREVAIL ACROSS THE AREA OVERNIGHT AND THROUGH THE DAY WEDNESDAY. BKN-OVC CIGS AOA 8K FEET WILL CONTINUE TO DRIFT OVER PORTIONS OF THE CWA. BY MIDDAY WEDNESDAY...THE MID LEVEL CLOUDS WILL HAVE GONE AWAY AND BKN-OVC HIGH CLOUDS AOA 15K FEET WILL COVER THE AREA. LOOK FOR SOUTHWESTERLY WINDS TO INCREASE INTO THE 10 TO 20KT RANGE BY MIDDAY WEDNESDAY. VSBYS WILL BE UNRESTRICTED. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && UPDATE...PARKIN SHORT TERM...TMT LONG TERM...VIPOND AVIATION...CONNELLY WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Oct 9, 3:50 PM CDT, 12 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 350 PM CDT TUE OCT 9 2012 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-102100- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 350 PM CDT TUE OCT 9 2012 /250 PM MDT TUE OCT 9 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY VERY HIGH FIRE DANGER WILL DEVELOP ACROSS THE AREA WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. TMT
Nearby
Red Flag Warnings in South Dakota, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.